Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Chicago, IL

August 20, 2011Boone County, Lake County, McHenry County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Aug 20, 2011, 8:53 AM CDT for Boone County, Lake County, McHenry County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 8:53 AM CDT (13:53 UTC)
Expired
Aug 20, 2011, 9:30 AM CDT
In force
37 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IL, Lake County, IL, McHenry County, IL

The radar

The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 9:40 AM CDTTSTM WND DMGHuntley, ILDELAYED REPORT. BURST OF WIND BETWEEN 940 AM AND 942 AM RESULTING IN MULTIPLE LARGE TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WUUS53 KLOT 201353
SVRLOT
ILC007-097-111-201430-
/O.NEW.KLOT.SV.W.0166.110820T1353Z-110820T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
853 AM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN LAKE COUNTY IN NORTHEAST ILLINOIS...
  MCHENRY COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 930 AM CDT

* AT 852 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HARVARD TO CAPRON TO
  BELVIDERE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARVARD...MARENGO...WOODSTOCK...WONDER LAKE...MCHENRY...PISTAKEE
  HIGHLANDS...FOX LAKE...ALGONQUIN...HEBRON...RICHMOND...BULL
  VALLEY...MCCULLOM LAKE...HUNTLEY...SPRING GROVE...LAKEWOOD...
  SUNNYSIDE...PRAIRIE GROVE...HOLIDAY HILLS...LAKEMOOR AND LAKE IN
  THE HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4250 8807 4225 8822 4215 8830 4219 8880
      4250 8860
TIME...MOT...LOC 1354Z 285DEG 31KT 4247 8862 4235 8866
          4227 8877
WIND...HAIL 60MPH 1.00IN

$$

BMD
2 follow-up statements
895 
WWUS53 KLOT 201413
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
913 AM CDT SAT AUG 20 2011

ILC007-097-111-201430-
/O.CON.KLOT.SV.W.0166.000000T0000Z-110820T1430Z/
MCHENRY IL-BOONE IL-LAKE IL-
913 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LAKE...CENTRAL BOONE AND MCHENRY COUNTIES UNTIL 930 AM CDT...

AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HEBRON TO WOODSTOCK TO MARENGO...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WONDER LAKE...MCHENRY...PISTAKEE HIGHLANDS...FOX LAKE...
  ALGONQUIN...RICHMOND...BULL VALLEY...MCCULLOM LAKE...HUNTLEY...
  SPRING GROVE...LAKEWOOD...SUNNYSIDE...PRAIRIE GROVE...HOLIDAY
  HILLS...LAKEMOOR...LAKE IN THE HILLS...OAKWOOD HILLS...CHANNEL
  LAKE...LAKE CATHERINE AND CRYSTAL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4250 8807 4225 8822 4215 8830 4219 8880
      4250 8860
TIME...MOT...LOC 1413Z 285DEG 31KT 4243 8841 4231 8845
          4223 8856
WIND...HAIL 60MPH 1.00IN

$$
312 
WWUS53 KLOT 201426
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
926 AM CDT SAT AUG 20 2011

ILC007-097-111-201437-
/O.EXP.KLOT.SV.W.0166.000000T0000Z-110820T1430Z/
MCHENRY IL-BOONE IL-LAKE IL-
926 AM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAKE...CENTRAL
BOONE AND MCHENRY COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 4250 8807 4225 8822 4215 8830 4219 8880
      4250 8860
TIME...MOT...LOC 1427Z 285DEG 31KT 4240 8825 4228 8829
          4220 8840

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:48 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 20, 5:48 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
548 AM CDT SAT AUG 20 2011

.DISCUSSION...
330 AM CDT

MAIN FORECAST CHALLENGE THIS MORNING IS THUNDERSTORMS TODAY INTO
THIS EVENING.

EARLY THIS MORNING A WEAK COLD FRONT EXTENDS FROM NORTHERN LOWER
MICHIGAN SOUTHWEST TO EASTERN IOWA. THIS FRONT IS CURRENTLY MOVING
SOUTHEASTWARD BUT NUMERICAL GUIDANCE IS IN PRETTY GOOD AGREEMENT ON
THIS FRONT SLOWING DOWN/STALLING OUT TODAY AS UPSTREAM SHORTWAVES
TRACK EASTWARD TOWARD THE REGION.

THE BIG HEADACHE FOR TODAY IS TRYING TO FIGURE OUT IF/HOW CURRENT
MCS AND APPARENT MCV NEAR THE KS/NE/MO BORDER WILL PLAY INTO THE
CONVECTIVE EVOLUTION LATER TODAY. CLOUD TOPS OVER NORTHERN EXTENT OF
CURRENT MCS HAVE BEEN WARMING QUICKLY AND THIS CLOUDINESS SHOULD
CONTINUE TO DISSIPATE THIS MORNING AS ENTIRE MCS WEAKENS AND MOST
INTENSE CONVECTION TENDS TO LOSE LATITUDE. ADDITIONAL SCATTERED
SHOWERS/STORMS ARE DEVELOPING OVER NORTHERN IOWA TO THE NORTH OF THE
WEAK SFC FRONT AND PROBABLY DRIVEN IN PART BY MID-LEVEL SPEED MAX
ROTATING AROUND THE PERIPHERY OF THE DIGGING NORTHERN STREAM UPPER
TROUGH. MODEL GUIDANCE ISNT OVERLY GIDDY ABOUT THIS AREA AND AS
SPEED MAX/ASSOCIATED SHEAR VORT MOVE TRANSLATE EASTWARD WOULDNT BE
SHOCKING TO SEE THIS CONVECTION WEAKEN BEFORE ARRIVING IN OUR
CWA...OR AT LEAST MOST OF THIS ACTIVITY REMAINING TO OUR NORTH.

THE 0600 UTC RUC SEEMS TO HAVE INITIALIZED THE MCV NW OF MKC FAIRLY
WELL AND TRACKS THAT EASTWARD INTO WESTERN ILLINOIS BY EARLY THIS
AFTERNOON. EXPECT A GENERAL RAMPING UP OF SHOWER/THUNDERSTORM
ACTIVITY THIS AFTERNOON AS LARGE SCALE ASCENT ASSOCIATED WITH THIS
MCV AND EVENTUALLY THE SHORTWAVE JUST UPSTREAM OF IT INCREASES
ACROSS THE AREA. HAVE GONE AHEAD AND BUMPED UP POPS TO LIKELY ACROSS
THE CWA THIS AFTERNOON...BUT SEVERE WEATHER THREAT IS A BIT MORE
QUESTIONABLE AND WILL LIKELY HINGE ON HOW UNSTABLE ATMOSPHERE
BECOMES. MODERATE WESTERLY FLOW ALOFT SHOULD PROVIDE SUFFICIENT DEEP
LAYER SHEAR FOR SOMEWHAT ORGANIZED/SEVERE STORM IF ENOUGH HEATING
AND DESTABILIZATION CAN TAKE PLACE LATER THIS MORNING/EARLY THIS
AFTERNOON. CERTAINLY NOT LOOKING TO BE A HIGH PROBABILITY OF
OCCURRENCE BUT WELL WITHIN THE REALM OF POSSIBILITY AND WILL REQUIRE
MONITORING.

SERIES OF SHORTWAVES PASS BY THE AREA THIS EVENING ALLOWING FRONT TO
SAG SOUTH OF THE AREA AND HIGH PRESSURE TO BUILD IN WITH SLIGHTLY
COOLER AND LESS HUMID AIR MASS FILTERING IN. THIS SETS THE STAGE FOR
VERY COMFORTABLE/NEARLY IDEAL LATE SUMMER WEATHER SUNDAY INTO
MONDAY.

ANOTHER POTENTIALLY COMPLEX SCENARIO IS THEN SLATED TO DEVELOP
TUESDAY INTO WEDNESDAY WITH MEDIUM RANGE GUIDANCE SUGGESTING THAT
A LEAD SHORTWAVE WILL MOVE INTO THE REGION BRINGING SHOWERS/STORMS
WELL AHEAD OF THE SURFACE FRONT TUES/TUES NIGHT TIME FRAME.
SEVERAL OF THE MODELS THEN SUGGEST A DRY FROPA WEDNESDAY AS
MAJORITY OF THE UPPER SUPPORT IS ALREADY EAST OF THE REGION
ASSOCIATED WITH THE LEAD WAVE. GIVEN THE COMPLEX SET-UP FELT IT
PRUDENT TO CONTINUE WITH CHANCES POPS TUE THROUGH WED. FOLLOWING
THE FROPA WEDNESDAY IT LOOKS LIKE ANOTHER PERIOD OF DELIGHTFUL
SUMMER WEATHER WITH LOWERING HUMIDITIES AND SEASONABLE TEMPS.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* PRECIPITATION CHANCES/TIMING THIS MORNING AND AGAIN THIS AFTERNOON.

* WIND DIRECTION...ESPECIALLY IN VICINITY OF FRONTAL BOUNDARY.

* POST FRONTAL LOW CIGS.

BMD

//DISCUSSION...UPDATED 12Z...

A COLD FRONT CONTINUES TO SLIDE SOUTH THIS MORNING AND IS EXPECTED
TO STALL ACROSS NORTHERN ILLINOIS FOR A PERIOD THIS AFTERNOON.  AN
EXTENSIVE CIRRUS CANOPY EXTENDS NORTHEAST FROM A THUNDERSTORM
COMPLEX OVER MISSOURI THIS MORNING AND A FEW SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN IOWA. THESE SHOWERS WILL
FLIRT WITH KRFD AND KDPA/KORD THIS MORNING...BUT AM THINKING THAT
MOST ACTIVITY SHOULD REMAIN NORTH OF THE TERMINALS. WINDS WILL BE
DIFFICULT TO PIN DOWN TODAY. EXPECT SOME SORT OF SOUTHERLY COMPONENT
TO THE WINDS AHEAD OF THE FRONTAL BOUNDARY...WITH NORTH TO NORTHEAST
WINDS LATER THIS AFTERNOON/EVENING AFTER THE FRONT SLIDES SOUTH OF
THE TERMINALS. WHILE THE FRONT IS IN THE REGION...EXPECT SOME
VARIABILITY TO THE WINDS...BUT SHOULD BE GENERALLY LIGHT IN
MAGNITUDE...IN THE 5 TO 7 KT RANGE. THUNDERSTORMS CHANCES INCREASE
THIS AFTERNOON ALONG THE FRONT AS AN UPPER LEVEL DISTURBANCE
CURRENTLY OVER KANSAS MOVES ACROSS THE REGION.
DETAILS...ESPECIALLY TIMING CONTINUE TO BE MURKY...BUT EXPECT AT
LEAST MVFR CIGS...WITH POTENTIAL FOR IFR CONDITIONS. ONCE THE
WAVE PASSES THROUGH...EXPECT FRONT TO PUSH SOUTHEAST AS HIGH
PRESSURE BUILDS INTO THE UPPER MIDWEST. MVFR CIGS ARE EXPECTED TO
LINGER A FEW HOURS THIS EVENING BEFORE ANTICYCLONIC FLOW BEGINS TO
SCATTER CIGS LATE THIS EVENING AND TONIGHT. BMD

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* LOW CONFIDENCE IN PRECIPITATION IN THE EARLY MORNING.

* LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY BETWEEN ROUGHLY
  13Z-21Z.

* MEDIUM CONFIDENCE IN PRECIPITATION/THUNDERSTORMS SATURDAY
  AFTERNOON. LOW CONFIDENCE ON TIMING.

* MEDIUM CONFIDENCE IN LOW CIGS BEHIND COLD FRONT SATURDAY NIGHT.

BMD

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT...

MONDAY...

TUESDAY...

WEDNESDAY...

THURSDAY...

FRIDAY...

BMD

&&

.MARINE...
256 AM CDT

A COLD FRONT IS SAGGING SOUTH ACROSS LAKE MICHIGAN WITH NORTHERLY
FLOW NORTH OF THE FRONT...SOUTHWESTERLY WINDS TO THE SOUTH...AND
LIGHT AND VARIABLE WINDS IN THE FRONTAL TROUGH WHICH EXTENDS FROM
ROUGHLY MANISTEE SOUTHWEST TO MILWAUKEE EARLY THIS MORNING. WINDS
IMMEDIATELY BEHIND THE FRONT ARE MODERATE IN THE 10 TO 20 KT RANGE.
THE FRONT IS EXPECTED TO STALL ACROSS FAR SOUTHERN LAKE MICHIGAN
TODAY WITH SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AS AN UPPER
LEVEL DISTURBANCE MOVES OVERHEAD THIS AFTERNOON. ONCE THIS
DISTURBANCE MOVES EAST...THE COLD FRONT WILL FINALLY PUSH SOUTH OF
THE LAKE AS HIGH PRESSURE BUILDS ACROSS THE UPPER MIDWEST. THIS WILL
ALLOW WINDS TO DIMINISH SATURDAY NIGHT. HIGH PRESSURE WILL BUILD
OVER THE LAKE EARLY NEXT WEEK AND ANOTHER COLD FRONT IS EXPECTED TO
ARRIVE WEDNESDAY NIGHT. BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 20, 4:09 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 AM CDT SAT AUG 20 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
210915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
409 AM CDT SAT AUG 20 2011 /509 AM EDT SAT AUG 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME COULD PRODUCE:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HEAVY RAIN.
    LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.
    AND HAIL TO THE SIZE OF QUARTERS.

  AREAS AFFECTED AND TIMING:

  THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...ESPECIALLY
  NORTH OF INTERSTATE 80. THUNDERSTORMS WILL BECOME INCREASINGLY
  LIKELY THIS AFTERNOON POSSIBLY LINGERING INTO THE EVENING SOUTH
  OF INTERSTATE 80.

  DISCUSSION:

  A WEAK FRONT WILL MOVE INTO NORTHERN ILLINOIS AND NORTHWEST
  INDIANA TODAY...TEAMING UP WITH A PAIR OF UPPER LEVEL
  DISTURBANCES TO BRING A ROUND OR TWO OF SHOWERS AND
  THUNDERSTORMS TO THE AREA.

  THE POTENTIAL OF EXTENSIVE CLOUD COVER AND THE POSSIBILITY OF
  SCATTERED SHOWERS AND STORMS THIS MORNING RAISES DOUBTS AS TO
  HOW UNSTABLE THE ATMOSPHERE WILL BECOME BY AFTERNOON. SHOULD
  SOME SUNSHINE BREAK THROUGH THE CLOUDS AND ALLOW FOR GREATER
  INSTABILITY TO DEVELOP...THEN WINDS ALOFT WOULD BE FAVORABLE FOR
  SOME OF THE STORMS THIS AFTERNOON TO BECOME CAPABLE OF PRODUCING
  LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO ABOUT
  THE SIZE OF QUARTERS. IN ADDITION...LOCALLY HEAVY RAIN IS
  POSSIBLE AND COULD EVEN RESULT IN MAINLY NUISANCE TYPE FLOODING
  OF POOR DRAINAGE AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY THROUGH
  WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-210915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
409 AM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY...ESPECIALLY THIS AFTERNOON. THERE IS A
CHANCE THAT THESE STORMS COULD PRODUCE WIND GUSTS OVER 35 KNOTS
AS WELL AS HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY INTO WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
409 AM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY...ESPECIALLY OVER CENTRAL AND
SOUTHERN PORTIONS OF THE LAKE. THERE IS A CHANCE THAT SOME OF THE
STORMS COULD PRODUCE WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:10 AM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago65 min
Aug 20, 8:38 AM CDTSpecial Marine WarningLOT3 hr
Aug 20, 9:08 AM CDTSpecial Weather StatementLOTLaSalle37 min
Aug 20, 9:25 AM CDTSevere Thunderstorm WarningLOTCook, Lake, McHenry65 min
Aug 20, 10:11 AM CDTSpecial Marine WarningLOT2 hr
Aug 20, 1:01 PM CDTSpecial Weather StatementLOTKankakee, Will59 min
Aug 20, 2:10 PM CDTSevere Thunderstorm WarningLOTIroquois50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.